July 22nd, 2024

Children’s pain and fever relief medicine recalled due to risk of overdose

By The Canadian Press on January 18, 2024.

Drug manufacturer Teva Canada Ltd. is recalling one lot of a children's pain and fever relief medicine because it contains too much acetaminophen and poses a risk of overdose. A sign is displayed in front of Health Canada headquarters in Ottawa on Friday, January 3, 2014. THE CANADIAN PRESS/Sean Kilpatrick

Drug manufacturer Teva Canada Ltd. is recalling one lot of a children’s pain and fever relief medicine because it contains too much acetaminophen and poses a risk of overdose.

A recall notice published by Health Canada says routine product testing found a higher than acceptable amount of acetaminophen in the affected lot of Pediatrix Acetaminophen Oral Solution.

It says bottles of the medicine with the lot number MC0079 and an expiry date of August 2025 contain approximately 185 mg of acetaminophen per 5 ml, compared to the approved and labelled 160 mg per 5 ml.

Health Canada says this could lead to children receiving too much acetaminophen, with signs of an overdose including nausea, vomiting, lethargy, sweating, loss of appetite and pain in the upper part of the abdomen or stomach.

Pediatrix Acetaminophen Oral Solution is available without a prescription and is intended for use in children between the ages of two and 11.

Health Canada says that since the recall is limited in scope, it will not have any impact on the general availability of children’s acetaminophen products across the country.

This report by The Canadian Press was first published Jan. 18, 2024.

Share this story:

8
-7

Comments are closed.